Alert archive / Virginia / Flash Flood Warnings in 1995
Flash Flood Warning 99, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 4, 1995, 10:15 PM EDT for Buckingham County, Virginia. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 4, 1995, 10:15 PM EDT (02:15 UTC)
- Expired
- Jul 5, 1995, 1:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Buckingham County, VA
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 2.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1146 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRNK 050215 FFWRNK VAC029-050515- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 1015 PM EDT TUE JUL 4 1995 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 115 AM EDT FOR THE FOLLOWING COUNTY... IN CENTRAL VIRGINIA ...WESTERN BUCKINGHAM COUNTY AT 1015 PM RADAR RAINFALL ESTIMATES INDICATED UP TO 3 INCHES OF RAIN SINCE 915 PM ALONG ROUTE 56 IN WESTERN BUCKINGHAM COUNTY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS. SPN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 8:01 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 4, 8:01 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 800 PM EDT TUE JUL 4 1995 RECOMMENDATIONS... ALL...FCSTS LUKING GUD. DISCUSSION... NOT MUCH TO SAY. DIURNAL RW/TRW BEHAVING THIS EVENING...AT LEAST IN OUR CWA. NEXT CUPL DAYS TO BE TYPICAL SUMMERY AS FAR AS SENSIBLE WX. WARM AND HUMID WITH SCATTERED PM AND EVENING RW/TRW. A BIT CONCERNED THAT 36-60 HR NW/SE SFC TROF (MOST PRONOUNCED ON NGM) MAY ACT AS FOCUS FOR MORE THAN GARDEN VARIETY TRW'S IN THAT TIME PD...BUT THATS FOR LATER. SPN
In the hours before
Special weather statement, Jul 4, 6:42 PM EDT, 3 hours 33 minutes before
NCZ018-050045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 642 PM EDT TUE JUL 4 1995 AT 640 PM RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS TRACKING SLOWLY EAST ACROSS WATAUGA COUNTY. THESE STORMS HAVE BEEN PRODUCING VERY HEAVY RAIN...ESPECIALLY IN THE VALLE CRUCIS AREA... WHERE RADAR RAINFALL ESTIMATES SHOWED UP TO /1.5/ ONE AND A HALF INCHES HAD FALLEN SINCE 540 PM. THE HEAVY RAINFALL AND SLOW MOVEMENT OF THESE STORMS MAY RESULT IN LOCALIZED PONDING OF WATER ON ROADS...LOW-LYING AREAS AND POOR DRAINAGE AREAS. MOTORISTS SHOULD BE ALERT TO WATER COVERING ROADWAYS. SPN :,-8B^zgzbAF:Kq
Special weather statement, Jul 4, 6:42 PM EDT, 3 hours 33 minutes before
NCZ018-050045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 642 PM EDT TUE JUL 4 1995 AT 640 PM RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS TRACKING SLOWLY EAST ACROSS WATAUGA COUNTY. THESE STORMS HAVE BEEN PRODUCING VERY HEAVY RAIN...ESPECIALLY IN THE VALLE CRUCIS AREA... WHERE RADAR RAINFALL ESTIMATES SHOWED UP TO /1.5/ ONE AND A HALF INCHES HAD FALLEN SINCE 540 PM. THE HEAVY RAINFALL AND SLOW MOVEMENT OF THESE STORMS MAY RESULT IN LOCALIZED PONDING OF WATER ON ROADS...LOW-LYING AREAS AND POOR DRAINAGE AREAS. MOTORISTS SHOULD BE ALERT TO WATER COVERING ROADWAYS. SPN :,-8B^zgzbAF:Kq
Special weather statement, Jul 4, 9:52 PM EDT, 23 minutes before
VAZ047-050325- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 952 PM EDT TUE JUL 4 1995 AT 951 PM RADAR INDICATED A STRONG THUNDERSTORM LOCATED ABOUT 10 MILES NORTHWEST OF THE CITY OF BUCKINGHAM IN BUCKINGHAM COUNTY. THIS STORM WAS NEARLY STATIONARY AND PRODUCING VERY HEAVY RAIN AND POSSIBLY GUSTY WINDS. ROADS...LOW LYING AREAS AND POOR DRAINAGE AREAS AFEECTED BY THIS STORM WILL LIKLEY EXPERIENCE PONDING OF WATER. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURING DOWNPOURS OF RAIN. STREETS MAY FLOOD QUICKLY. SPN
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 4:43 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 32 min |
Nearby
Flash Flood Warnings in Virginia, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.